Funnel Cloud, Mower
- When
- June 7, 6:45 PM CST
- Where
- Mower County, 1 mi E of Dexter
- Reported by
- Broadcast Media
- Coordinates
- 43.720, -92.700
A funnel cloud was spotted near Dexter.
Isolated weak showers developed during the evening of June 7th over southeast Minnesota along a nearly stationary trough of low pressure. Conditions were favorable for funnel clouds to develop despite the showers being very weak.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
Isolated weak showers developed during the evening of June 7th over southeast Minnesota along a nearly stationary trough of low pressure. Conditions were favorable for funnel clouds to develop despite the showers being very weak. No touchdowns were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 7, 5:31 PM CST, 1 hour 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 631 PM CDT FRI JUN 7 2013 .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) ISSUED AT 305 PM CDT FRI JUN 7 2013 MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES/CLOUDS AND TEMPERATURES THRU THE PERIOD. 18Z DATA ANALYSIS HAD A BROAD BUT WEAK AREA OF HIGH PRESSURE CENTERED FROM LK SUPERIOR TO WESTERN IA. A WEAK INVERTED TROUGH REMAINED ACROSS THE AREA FROM AROUND KMSP TO CENTRAL IL. NORTHEAST/ EAST LOW LEVEL FLOW AROUND THE HIGH WAS ABLE TO PUSH SOME DRIER BOUNDARY LAYER AIR WEST AND SOUTHWEST ACROSS THE FCST AREA...WITH FILTERED SUNSHINE TO PARTLY CLOUDY SKIES OVER MUCH OF WI AND NEARBY AREAS. DRIER AIR DIMINISHED THE -SHRA ACROSS MN/IA/WI THRU MORNING WITH TEMPS WARMING INTO THE 60S ACROSS WI...DUE TO THE SUNSHINE. TEMPS A BIT COOLER OVER CENTRAL MN TO CENTRAL IA WHERE SOME THICKER/LOWER CLOUDS REMAINED. 07.12Z MODELS LOOK TO HAVE INITIALIZED QUITE WELL AND OFFER RATHER SIMILAR SOLUTIONS FOR TONIGHT INTO SAT NIGHT. SOME SMALLER SCALE CONVECTION DIFFERENCES LATER SAT/SAT NIGHT BUT THIS MORE OR LESS EXPECTED. DPROG/DT OF 500MB HGTS AT 07.12Z SHOWED THE MODEL RUNS OF 06.12Z VERIFIED QUITE WELL ACROSS NOAM/EASTERN PAC. THOSE OF 05.12Z WERE ON THE WEAK SIDE WITH THE SHORTWAVE ENERGY DROPPING INTO NORTHERN MN...BUT GENERALLY GOOD ELSEWHERE ACROSS NOAM/EASTERN PAC. MODELS CONVERGING TOWARD A COMMON SOLUTION TONIGHT/SAT AS THE LK WINNIPEG/NORTHERN MN SHORTWAVE/TROUGH SLIDES ACROSS THE NORTHERN PARTS OF THE REGION AND THE NEXT TROUGH CROSSES THE NORTHERN ROCKIES TONIGHT AND DIGS INTO THE NORTHERN PLAINS SAT. TREND CONTINUES SLOWER/STRONGER WITH THIS FEATURE..LEAVING RUN-TO-RUN CONSISTENCY TONIGHT/SAT LOOKING QUITE POOR FOR THE 24-36HR TIME- FRAME. SLOWER/STRONGER TREND CONTINUES SAT NIGHT WITH THE NEXT ENERGY FORMING A 500MB LOW NEAR KFSD BY 12Z SUN...WITH CONTINUED POOR RUN-TO-RUN CONSISTENCY DUE TO THE TREND. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED ALL TO BE REASONABLE WITH THE SFC MASS FIELDS OVER THE CENTRAL CONUS. PER WV IMAGERY ALL LOOKED RATHER GOOD ON THE SHORTWAVE DETAILS OVER NOAM/EASTERN PAC. DRIER OF MODELS DID BEST WITH THE 12-18Z PRECIP ACROSS THE UPPER MIDWEST...WHICH ALL BUT THE LOCAL/REGIONAL WRF MODELS WERE TOO WET/WIDESPREAD WITH PRECIP THIS MORNING. WILL LEAN TOWARD THE LOCAL/REGIONAL WRF MODELS FOR TONIGHT...THEN THE IMPROVING MODEL CONSENSUS FOR SAT/SAT NIGHT. SHORT TERM FCST CONFIDENCE GOOD THIS CYCLE. FOR THE SHORT TERM...NORTHERN MN SHORTWAVE MOVES ACROSS NORTHERN WI TONIGHT...PROVIDING SOME LIFT AND MID LEVEL COOLING. FILTERED SUNSHINE HAS ALLOWED THE BOUNDARY LAYER TO WARM WITH LOCAL LAPS INDICATED 100-200 J/KG OF SFC BASED CAPE OVER MUCH OF THE AREA. LAPS SOUNDINGS SHOWING MIXING TO AROUND 850MB AND COOL MID LEVELS WITH THE CAPE TO 700-600MB. WITH THE LOCAL/REGIONAL WRF MODELS ALL SHOWING WDLY SCT/SCT -SHRA DEVELOPMENT LATE THIS AFTERNOON INTO THIS EVENING...RAIN CHANCES IN THE 20-60 PERCENT RANGE...HIGHEST ACROSS CLARK/TAYLOR COUNTIES CLOSER TO THE SHORTWAVE TRACK...LOOK GOOD LATE THIS AFTERNOON EVENING. CONCEIVABLE THAT ISOLATED -SHRA COULD LINGER PAST MIDNIGHT BUT CONTINUED THE DRY TREND LATER TONIGHT WITH DIURNAL STABILIZATION UNDER THE SFC HIGH PRESSURE. WILL REMAIN OPTIMISTIC FOR SOME DECREASE OF CLOUDS FOR LATER TONIGHT INTO SAT MORNING. WITH THE EAST FLOW AND BOUNDARY LAYER DRYING TODAY...WILL LEAVE FOG MENTION OUT OF GRIDS FOR TONIGHT. LOCALIZED...FAVORABLE AREAS COULD STILL SEE SOME FOG LATE TONIGHT/EARLY SAT WHERE TEMPS WOULD RADIATIVELY COOL INTO THE MID 40S. MODEL CONSENSUS SHOWS SOME WEAK 925-700MB MOISTURE TRANSPORT AND WARM ADVECTION/ISENTROPIC CONVERGENCE/LIFT INTO MAINLY THE WEST/NORTH PORTIONS OF THE FCST AREA SAT...WELL AHEAD OF THE SHORTWAVE AND LOW MOVING ACROSS THE NORTHERN PLAINS. THIS WITH STEEPENING LOW LEVEL LAPSE RATES AND WEAK CAPE BY MID-DAY. CONTINUED THE SMALL -SHRA CHANCE FOR THE MID TO LATE MORNING HOURS SAT...WITH A 20-30 PERCENT CHANCE OF SHRA/ISOLATED TSRA FOR MUCH OF THE AREA SAT AFTERNOON. STRONGER OF LOWER LEVEL THERMODYNAMIC FORCING/LIFT AND MOISTURE TRANSPORT/THETA-E CONVERGENCE SPREAD EAST ACROSS THE FCST AREA SAT NIGHT. THIS AIDED BY PV ADVECTION/DIVERGENCE ALOFT AS THE SHORTWAVE DIGS TOWARD SOUTHERN MN AND HGTS ALOFT FALL. NOT MUCH FOR CAPE INDICATED SAT NIGHT BUT GIVEN STRENGTH/DEPTH OF FORCING/LIFT CONTINUED THE TSRA MENTION. RAISED RAIN CHANCES 70-90 PERCENT FOR MUCH OF THE AREA BY LATE SAT NIGHT. RAISED RAIN AMOUNTS AS WELL WITH STRENGTH/DEPTH OF LIFT AND PW VALUES IN THE 1.5 TO 1.75 INCH RANGE FOR LATER SAT NIGHT. USED A MODEL/ENSEMBLE BLEND OF THE NUMERICAL GUIDANCE LOWS/HIGHS FOR TONIGHT THRU SAT NIGHT. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 305 PM CDT FRI JUN 7 2013 MODELS CONTINUE TO COME INTO BETTER AGREEMENT SUN/SUN NIGHT AS THE TROUGH/MID LEVEL LOW PROGRESSES ACROSS THE UPPER MIDWEST. STILL SOME DIFFERENCES NORTH/SOUTH ON PROGRESSIVENESS BUT OVER ALL TREND IS SLOWER/STRONGER THAN THE EARLIER RUNS. MID LEVEL LOW IS SLOWER TO EXIT EAST OF THE AREA MONDAY...WITH CONSENSUS FOR A 500MB LOW NEAR KMKE/CHICAGO AT 18Z MON. GIVEN THE TREND AND SOME DIFFERENCES AMONG THE MODELS...FCST CONFIDENCE IN THE SUN-MON NIGHT PERIOD AVERAGE. THE SLOWER/STRONGER SOLUTIONS KEEPS MORE/STRONGER FORCING/LIFT OVER THE AREA SUN/SUN NIGHT AS THE SFC-MID LEVEL LOW DRIFT EAST ACROSS MN/IA/WI. GENERALLY RAISED SHRA/TSRA CHANCES SUN/SUN EVENING. LIMITED TSRA MENTION TO ISOLATED AFTER MIDNIGHT SUN NIGHT WITH ANY CAPE PUSHED PUSHED OUT OF THE AREA. WITH THE SLOWER SOLUTION...RATHER DEEP CYCLONIC FLOW AND ABUNDANT SFC-850MB MOISTURE TO STILL BE OVER THE AREA MON...MUCH LIKE WED/THU THIS PAST WEEK. RAISED RAIN CHANCES INTO THE 30-40 PERCENT RANGE MON...HIGHEST IN THE MORNING AND CONTINUED A MENTION OF ISOLATED TSRA WITH POTENTIAL FOR SOME WEAK CAPE TO DEVELOP IF ANY SUNSHINE/STRONGER BOUNDARY LAYER WARMING CAN OCCUR. WITH PLENTY OF CLOUDS EXPECTED SUN INTO MON NIGHT...DIURNAL TEMP CHANGES WILL AGAIN BE MUTED. TRENDED NEAR THE MODEL/ENSEMBLE CONSENSUS FOR HIGHS/LOWS BUT DID TREND COOLER THAN THE MEAN FOR SUN/MON HIGHS. 07.00/07.12Z MEDIUM RANGE MODEL RUNS IN REASONABLE AGREEMENT WITH EACH OTHER AND THEIR PREVIOUS RUNS TUE AS THE SUN/MON TROUGH PROGRESSES EASTWARD AND HGTS RISE OVER THE UPPER MIDWEST. SOME FASTER/SLOWER THAN OTHERS BUT ALL HAVE A RISING HGT TREND. MODELS COMING INTO BETTER AGREEMENT WITH A SHORTWAVE TROUGH TO PUSH THRU THE MID NOAM RIDGING TUE NIGHT THEN ACROSS THE MID/UPPER MS VALLEY WED/WED NIGHT. TREND BUT FOR 07.06Z GFS IS TOWARD COMPROMISE TIMING OF THE EARLIER RUNS. CONSENSUS CONTINUES TO IMPROVE EVEN FOR THU/FRI WITH SIGNAL FOR STRONG RIDGING ALOFT TO BUILD INTO THE UPPER MIDWEST. GIVEN THE IMPROVED BETWEEN MODEL AND RUN-TO-RUN CONSISTENCY...LONG-TERM FCST CONFIDENCE AVERAGE THIS CYCLE. A DRY DAY EXPECTED TUE AS SHORTWAVE RIDGING ALOFT AND SFC HIGH PRESSURE BUILD INTO THE REGION. WITH EXPECTATIONS OF SOME SUNSHINE... LOWER LEVELS MIXED TO 850MB WOULD SUPPORT HIGHS IN THE MID 70S TO LOWER 80S. THE BREAK LOOKS SHORT-LIVED AS THE NEXT SHORTWAVE MOVES EAST TOWARD/INTO THE UPPER MIDWEST TUE NIGHT/WED. MDT ROUND OF LOWER LEVEL THERMODYNAMIC FORCING/LIFT AND MOISTURE TRANSPORT WITH PW VALUES IN THE 1.5 INCH RANGE PROGGED TO SPREAD ACROSS THE AREA AHEAD OF/WITH THIS FEATURE. GIVEN MODEL STRENGTH/LATITUDE DIFFERENCES AND 07.12Z MODEL TREND TOWARD WEAKER/DRIER SOLUTIONS... SHRA/TSRA CHANCES IN THE 30-50 PERCENT RANGE TUE NIGHT INTO WED NIGHT LOOK REASONABLE FOR NOW. HGTS RISE/RIDGING TO BUILD IN AGAIN THU FOR DRYING/WARMING. RIDGING ALOFT REMAINS OVER THE REGION FRI BUT GFS FASTER BRINGING ANOTHER SHORTWAVE THRU THE FLOW AND FLATTENING THAT RIDGE. GFS WOULD SLIDE ANOTHER SFC TROUGH/FRONT AND INCREASING LOWER LEVEL MOISTURE/THERMO-DYNAMIC FORCING INTO THE UPPER MIDWEST FRI WHILE ECMWF HOLD HIGH PRESSURE OVER THE AREA. SMALL SHRA/TSRA CHANCE FRI PER MODEL/ENSEMBLE CONSENSUS OKAY AT THIS TIME. MODEL/ ENSEMBLE CONSENSUS OF HIGHS/LOWS REASONABLE FOR MUCH OF TUE-FRI. DID FAVOR WARMER OF GUIDANCE FOR TUE AND THU. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 631 PM CDT FRI JUN 7 2013 DAYTIME MIXING COMBINED WITH A LIGHT EASTERLY FLOW OF DRIER AIR HAS HELPED PRODUCE VFR CONDITIONS AT BOTH TAF SITES. CURRENT CLOUDS COULD DISSIPATE IN A FEW HOURS WITH LOSS OF HEATING...GIVEN THEIR CELLULAR APPEARANCE. WITH MOIST SOILS...DEWPOINTS HOVERING AROUND 50F AND LIGHT WINDS FROM HIGH PRESSURE IN PLACE...CONCERNED ABOUT RADIATION FOG DEVELOPMENT. HOWEVER...ALTOSTRATUS AND CIRROSTRATUS HAS BEEN EXPANDING ACROSS THE DAKOTAS INTO SOUTHWEST MINNESOTA. THESE CLOUDS LOOK TO MOVE INTO THE TAF SITES FOR THE OVERNIGHT HOURS AND POTENTIALLY THICKEN...THUS PREVENTING GOOD CONDITIONS FOR RADIATION FOG. GIVEN THESE NEW CLOUDS APPROACHING FROM THE WEST...HAVE BACKED OFF SOME ON THE FOG AND KEPT VISIBILITIES ABOVE VFR. WILL NEED TO MONITOR THE POTENTIAL FOR FOG THROUGH THE EVENING. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH SATURDAY WITH A FLOW OF SOMEWHAT DRIER AIR PERSISTING. THERE IS A CHANCE WE COULD SEE SOME RAIN APPROACH RST LATE IN THE DAY...AHEAD OF A SYSTEM DEEPENING IN THE PLAINS...BUT CONFIDENCE IS TOO LOW TO MENTION RIGHT NOW. AS THIS SYSTEM DEEPENS...PLAN ON SOUTHEAST WINDS TO INCREASE ON SATURDAY...WHICH COULD GUST UPWARDS OF 20 KT AT RST IN THE AFTERNOON. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...RRS LONG TERM....RRS AVIATION...AJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 457 PM CDT FRI JUN 7 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-081200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 457 PM CDT FRI JUN 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE FROM LATE SATURDAY AFTERNOON THROUGH MONDAY. SEVERE WEATHER IS NOT EXPECTED TO OCCUR WITH THESE STORMS. HOWEVER...ANOTHER INCH OF RAIN COULD FALL...ESPECIALLY OVER MINNESOTA AND IOWA...CAUSING RIVERS TO RISE AGAIN. THUNDERSTORM CHANCES RETURN FOR THE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT PERIOD. DEPENDING ON WHERE THE WEATHER SYSTEM TRACKS...SOME SEVERE WEATHER COULD OCCUR. WITH SATURATED SOILS...HEAVY RAIN AND FLOODING MAY BE THE BIGGEST CONCERN. AT THIS TIME...IT APPEARS THE HIGHEST SEVERE WEATHER CHANCES WOULD BE SOUTHWEST OF THE AREA. .SPOTTER INFORMATION STATEMENT... THE NEXT SPOTTER ACTIVATION POSSIBILITY LOOKS TO BE THE MIDDLE OF NEXT WEEK...DEPENDING ON THE TRACK OF THE WEATHER SYSTEM. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS/BAUMGARDT/AJ
The La Crosse radar (KARX), 122 km away, was scanning. The volume nearest the first event began at 00:43 UTC.
2 funnel cloud. Local standard time, as filed.
A funnel cloud was spotted near Dexter.
Another funnel cloud was spotted near Dexter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2013Every state in 2013This day in weather historyWarnings in Minnesota, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453381, 453382.